Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 192, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 12, 2010, 4:40 PM CDT for Texas County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2010, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 12, 2010, 5:11 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Texas County, MO
The radar
The Springfield radar (KSGF), 127 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:56 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 12, 2:56 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT THU AUG 12 2010
.DISCUSSION...
MAIN FOCUS IN THIS FORECAST PACKAGE WILL CONTINUE TO
DEAL WITH THE HOT AND HUMID CONDITIONS ALONG WITH ISOLATED TO
SCATTERED DIURNAL THUNDERSTORMS EACH AFTERNOON THROUGH SATURDAY.
THEN ATTENTION TURNS TO PRECIPITATION CHANCES AND COOLER
CONDITIONS LATE THIS WEEKEND INTO NEXT WEEK ASSOCIATED WITH A COLD
FRONTAL PASSAGE.
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
CURRENTLY...ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED
ACROSS THE SOUTHERN PORTIONS OF THE CWA THIS AFTERNOON. THE
GREATEST CONCENTRATION OF THIS ACTIVITY IS ACROSS SOUTH CENTRAL
MISSOURI. THIS ACTIVITY HAS DEVELOPED DUE TO INSTABILITY INCREASING
AND THE MLCIN WEAKENING WITH THE HEATING OF THE DAY AND A WEAK
UPPER LEVEL DISTURBANCE MOVING THROUGH THE REGION. THERE WILL BE A
RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS WITH STRONG WINDS
THE MAIN RISK...AS DRIER AIR IN THE MID LEVELS AND MLCAPES IN THE
2000 TO 3000 J/KG RANGE ARE IN PLACE ACROSS THE AREA. PRECIPITABLE
WATER VALUES WILL BE AROUND THE 2 INCH MARK...WHICH MAY RESULT IN
HIGH RAINFALL RATES...AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING
INTO THIS EVENING. THIS ACTIVITY WILL BE POSSIBLE ACROSS THE
ENTIRE AREA FOR THE REST OF THE AFTERNOON INTO THE EARLY EVENING
HOURS...THOUGH THE BEST COVERAGE SHOULD GENERALLY BE LOCATED
ACROSS THE SOUTHERN CWA. THIS ACTIVITY SHOULD BEGIN TO WEAKEN AND
DISSIPATE AFTER SUNSET AS INSTABILITY DECREASES WITH THE LOST OF
DAY TIME HEATING.
THE LOW LEVEL JET WILL AGAIN INCREASE ACROSS PORTIONS OF EASTERN
KANSAS INTO NORTHWESTERN MISSOURI OVERNIGHT. THIS ALONG WITH AN
AREA OF ISENTROPIC LIFT MAY LEAD TO A FEW SHOWERS AND THUNDERSTORMS
ACROSS THE FAR NORTHWESTERN CWA LATE TONIGHT INTO FRIDAY MORNING.
NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY.
OTHERWISE...THE UPPER LEVEL RIDGE WILL CONTINUE TO HAVE A STRONG HOLD
ON THE AREA INTO THE START OF THE WEEKEND. MODELS CONTINUE TO
SLOW THE COLD FRONTAL PASSAGE DOWN UNTIL LATE SATURDAY INTO
SUNDAY. THEREFORE...THE HOT AND HUMID CONDITIONS ARE NOW EXPECTED
TO CONTINUE INTO SATURDAY SO WILL EXTEND THE HEAT WARNING ACROSS
THE ENTIRE AREA INTO EARLY SATURDAY EVENING. HIGHS ARE EXPECTED TO
WARM INTO THE MIDDLE 90S TO AROUND THE 100 DEGREE MARK WITH HEAT
INDEX VALUES IN THE 103 TO 110 RANGE BOTH AFTERNOONS THROUGH
SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
EACH AFTERNOON AS INSTABILITY INCREASES WITH THE HEATING OF THE
DAY. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS MAY OCCUR
SATURDAY EVENING INTO SATURDAY NIGHT AS THE COLD FRONT APPROACHES
THE AREA.
WISE
LONG TERM (SUNDAY THROUGH THURSDAY)...
FRONT SHOULD BE THROUGH MOST OF THE CWA BY 12Z SUNDAY WITH COOLER
AND DRIER AIR MASS MOVING INTO THE REGION. BETTER PUSH OF NEW AIR
MASS WILL ARRIVE LATE MONDAY INTO TUESDAY AS UPPER JET ROUNDS THE
BASE OF THE TROUGH INTO THE NORTHEAST U.S. SHOULD TRANSITION INTO
NORTHWEST FLOW DURING THE EXTENDED PERIOD WHICH COULD BRING MORE
SHORTWAVE ENERGY INTO THE FORECAST AREA ALONG WITH THE POSSIBILITY
OF PRECIPITATION RETURNING TO THE AREA BY LATE IN THE WEEK. COOLER
THAN NORMAL TEMPERATURES ARE EXPECTED FOR MUCH OF THE WEEK WITH THE
PATTERN SHIFT.
LINDENBERG
&&
.AVIATION...
FOR THE 18Z TAFS...COVERAGE OF THUNDERSTORMS HAS INCREASED SINCE
17Z AND HAVE SENT OUT A CORRECTION TO SGF/BBG TAFS TO INCLUDE CB
MENTIONS. BELIEVE MOST OF THE COVERAGE WILL REMAIN IN SOUTH
CENTRAL MISSOURI TO THE EAST OF THE TERMINAL FORECASTS.
LINDENBERG
&&
.CLIMATE...
WITH HOT AND HUMID CONDITIONS EXPECTED TO PERSIST THROUGH THE END
OF THE WORK WEEK...HERE ARE THE RECORD HIGH TEMPERATURES AND
WARM LOW TEMPERATURES THROUGH FRIDAY. PLEASE NOTE THAT THE WEST
PLAINS DATA IS FROM AN OFFICIAL COOPERATIVE OBSERVER FROM 1948 TO
1995. DATA FROM 1996 TO PRESENT IS FROM THE WEST PLAINS AUTOMATED
SURFACE OBSERVATION SYSTEM (ASOS).
DATE.....REC HIGH/YEAR...REC WARM LOW/YEAR
SPRINGFIELD...
AUGUST 12...104/1999...78/1936
AUGUST 13...100/2007...78/1936
JOPLIN...
AUGUST 12...104/1999...80/1943
AUGUST 13...103/1956...83/1943
WEST PLAINS...
AUGUST 12...104/2007...73/2005
AUGUST 13...101/2007...75/1956
VICHY/ROLLA...
AUGUST 12...105/2007...76/1995
AUGUST 13....98/1901...76/1995
SCHAUMANN/HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT SATURDAY FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT SATURDAY FOR KSZ073-097-
101.
&&Hazardous weather outlook, Aug 12, 3:42 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 PM CDT THU AUG 12 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 342 PM CDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... EXTREME EXCESSIVE HEAT RISK. LIMITED THUNDERSTORM WIND RISK FOR WINDS IN EXCESS OF 60 MPH. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... HOT CONDITIONS WILL CONTINUE ACROSS THE AREA TODAY WITH AFTERNOON HEAT INDICES RANGING FROM 103 TO 110 DEGREES. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA INTO EARLY SATURDAY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON INTO THE EARLY EVENING HOURS...WITH THE GREATEST COVERAGE EXPECTED ACROSS SOUTH CENTRAL MISSOURI. A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTERNOON HEAT INDICES BETWEEN 103 AND 110 DEGREES ARE EXPECTED THROUGH SATURDAY. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND HEAVY RAINFALL...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. A COLD FRONT WILL PASS THROUGH THE REGION SATURDAY INTO SUNDAY...BRINGING A BETTER CHANCE FOR THUNDERSTORMS TO THE AREA THIS WEEKEND. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...ALONG WITH THE THREAT FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TOWARDS THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Special weather statement, Aug 12, 4:34 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 434 PM CDT THU AUG 12 2010 MOZ096-105-122200- DOUGLAS MO-OZARK MO- 434 PM CDT THU AUG 12 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL OZARK AND SOUTH CENTRAL DOUGLAS COUNTIES UNTIL 500 PM CDT... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WASOLA...OR 12 MILES SOUTHEAST OF AVA... MOVING SOUTHEAST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:08 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 16 min |
| Aug 12, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 45 min |
| Aug 12, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
| Aug 12, 5:13 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 15 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.